MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgical preparation with the axium prime bare 3d 1mm x 2cm extra soft, the spring coil could not be pushed out, there was resistance with the coil, and the coil became stuck in the sheath.The device was never implanted.The devices were prepared according to the instructions for use (ifu).No patient was associated with this event.Additional information was received.The cause of the resistance was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, and within a sealed plastic biohazard pouch.Visual inspection/damage location details: a piece of the introducer sheath was cut and returned.The pushwire was found to be bent at ~11.9cm and bent at ~186.4cm from the proximal end.The axium prime implant coil was found to be broken off from the pushwire detach element.The shield coil was found to be damaged.The axium prime implant coil was returned damaged (tangled) within a piece of the introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant coil tip outer diameter (od) was measured to be 0.0101¿, which was found to be within specification (specification.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured to be.0185¿ (0.47mm), which was found to be within specification (specification 0.46mm ±0.02mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was able to be confirmed.The axium prime device was bent and broken.The report notes that ¿the spring coil could not be pushed out, there was resistance with the coil, and the coil became stuck in the sheath.¿.This was able to be confirmed.The likely cause of the ¿coil resistance/stuck in sheath¿ was determined to be ¿damage during preparation¿.No damage or irregularities were mentioned before preparation; however, the root cause could not be determined.The implant coil was returned broken off within a piece of the introducer sheath.Damage was also found on the introducer sheath.A few possible causes of ¿coil resistance/stuck in sheath¿ are, but not limited to, overtightening of rhv, improper hubbing technique, damaged (knotted) coil, and/or inverted sheath.The devices were prepared according to the instructions for use (ifu).A continuous saline flush was administered and maintained as indicated in the ifu; in addition, during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23427398
Report Number9617601-2025-02429
Device Sequence Number15514391
Product Code KRD
UDI-Device Identifier00763000313616
UDI-Public(01)00763000313616(17)270804(10)229381273
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-3D-ES
Device Catalogue NumberAPB-1-2-3D-ES
Device Lot Number229381273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown